• Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Risperdal

S

sashasonya

Well-known member
Joined
Jul 11, 2019
Messages
76
Location
Atlanta, GA
Is anyone an expert on Risperdal? I can't tell if it's helping or hurting. Thanks.
 
NWiddi

NWiddi

Well-known member
Forum Safety Team
Joined
May 6, 2017
Messages
822
Location
Sheffiield
They call it Risperidone in the UK but it's the same thing, I've been on it since the 26th of January (Yes I keep track of everything I take), not sure if I'd call my self an expert though but I'll do what I can to help put your mind at ease.

Can you tell me how it makes you feel?
 
S

sashasonya

Well-known member
Joined
Jul 11, 2019
Messages
76
Location
Atlanta, GA
Thank you! Lightheaded and restless. I feel a little “up.” I don’t know if it’s the meds or what.
 
NWiddi

NWiddi

Well-known member
Forum Safety Team
Joined
May 6, 2017
Messages
822
Location
Sheffiield
It might be side effects of the drug or your just getting used to them, have you been on them long? It can take up to six weeks for them to fully take effect and your system to get used to them.

I was getting a little lightheaded from time to time but wasn't sure if it was the Risperidone, not eating enough as I was trying to diet as well or just getting up too fast. I seem to be ok just lately though.

I used to get restless legs on a high dose (30mg) of Aripiprazole but now it's been lowered to 10mg I seem to be fine, I've never heard of that effect coming from your drug.

And as far as this 'up' feeling you're getting I'm again unsure, I've heard it can make people lethargic and slow like it did for a woman I go to groups with but it can effect us all differently. I've been enjoying being on Risperidone as I've had very few side effects compared to Olanzapine.

I'm not sure if I could recommend reading the leaflet that comes with it for possible side effects, I read it once and I'd prefer to read a Stephen King novel as it's much less scarier.

I wish I could be of more help.

What has it done for your symptoms? If I remember right you were hearing neighbours and strangers talking about you where ever you went?
 
L

Lilac

Well-known member
Joined
Jun 5, 2010
Messages
3,659
Well the mental health staff have forced me to take it at least a couple of long times they don't think it works.
 
L

Lilac

Well-known member
Joined
Jun 5, 2010
Messages
3,659
I have been forced to take it on a couple of long occasions the mental health staff don't think it works. I told a gp it left me high she said that's what they wanted.

I've posted it twice because the first post wasn't showing for some reason.
 
S

sashasonya

Well-known member
Joined
Jul 11, 2019
Messages
76
Location
Atlanta, GA
Thank you! My symptoms are still there. It’s been 3 weeks.
 
EddieH

EddieH

Well-known member
Joined
Oct 29, 2017
Messages
991
Location
Melbourne, Australia
The constipation was shocking on risperidone. Couldn't leave the house after three days of not going out of fear of accidents. The med was okay the shitting part gave me the shits, only it didn't, if you know what i mean.
 
DiAnna

DiAnna

Active member
Joined
Mar 8, 2019
Messages
43
Location
Arkansas, USA
The constipation was shocking on risperidone. Couldn't leave the house after three days of not going out of fear of accidents. The med was okay the shitting part gave me the shits, only it didn't, if you know what i mean.
Have you gained weight on it?
 
EddieH

EddieH

Well-known member
Joined
Oct 29, 2017
Messages
991
Location
Melbourne, Australia
I have been on and off it over the last 10 years. I'm on invega and rexulti now much better. Can't say that i gained weight on it, but i was not joking about the constipation, really not a viable medication for me. Some sexual side effects too, which don't really matter when you're a sad git like me.
 
S

sashasonya

Well-known member
Joined
Jul 11, 2019
Messages
76
Location
Atlanta, GA
Have you gained weight on it?
I haven't gained weight yet, but I'm expecting to. It's been three weeks. My doctor said that if you take these drugs long enough, you get used to them, and may need higher doses? Does this make sense?
 
DiAnna

DiAnna

Active member
Joined
Mar 8, 2019
Messages
43
Location
Arkansas, USA
I haven't gained weight yet, but I'm expecting to. It's been three weeks. My doctor said that if you take these drugs long enough, you get used to them, and may need higher doses? Does this make sense?
It’s so hard to deal with the weight gain and not get depressed over it. I take 2 mg dailynow
 
DiAnna

DiAnna

Active member
Joined
Mar 8, 2019
Messages
43
Location
Arkansas, USA
I have been on and off it over the last 10 years. I'm on invega and rexulti now much better. Can't say that i gained weight on it, but i was not joking about the constipation, really not a viable medication for me. Some sexual side effects too, which don't really matter when you're a sad git like me.
I really need to try something new I guess, I am just so scared of the psychosis coming back...... Thanks for helping
 
Top